Twist Formulas for One-Row Colored A2 Webs and \(\mathfrak {s}\mathfrak {l}_{3}\) Tails of (2, 2m)-Torus Links


The \(\mathfrak {s}\mathfrak {l}_{3}\) colored Jones polynomial \(J_{\lambda }^{\mathfrak {s}\mathfrak {l}_{3}}(L)\) is obtained by coloring the link components with two-row Young diagram λ. Although it is difficult to compute \(J_{\lambda }^{\mathfrak {s}\mathfrak {l}_{3}}(L)\) in general, we can calculate it by using Kuperberg’s A2 skein relation. In this paper, we show some formulas for twisted two strands colored by one-row Young diagram in A2 web space and compute \(J_{(n,0)}^{\mathfrak {s}\mathfrak {l}_{3}}(T(2,2m))\) for an oriented (2,2m)-torus link. These explicit formulas derives the \(\mathfrak {s}\mathfrak {l}_{3}\) tail of T(2,2m). They also give explicit descriptions of the \(\mathfrak {s}\mathfrak {l}_{3}\) false theta series with one-row coloring because the \(\mathfrak {s}\mathfrak {l}_{2}\) tail of T(2,2m) is known as the false theta series.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2


  1. 1.

    Armond, C., Dasbach, O.T.: Rogers-ramanujan type identities and the head and tail of the colored jones polynomial. arXiv:1106.3948 (2011)

  2. 2.

    Armond, C.: The head and tail conjecture for alternating knots. Algebr. Geom. Topol. 13(5), 2809–2826 (2013)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Bringmann, K., Kaszian, J., Milas, A.: Higher depth quantum modular forms, multiple Eichler integrals, and \(\mathfrak {s}\mathfrak {l}_{3}\) false theta functions. Res. Math. Sci. 6(2), 41 (2019). Paper 20

    Article  Google Scholar 

  4. 4.

    Bringmann, K., Milas, A.: \(\mathcal {W}\)-algebras, false theta functions and quantum modular forms. I. Int. Math. Res. Not. IMRN 21, 11351–11387 (2015)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Bringmann, K., Milas, A.: W-algebras, higher rank false theta functions, and quantum dimensions. Selecta Math. (N.S.) 23(2), 1249–1278 (2017)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Beirne, P., Osburn, R.: q-series and tails of colored Jones polynomials. Indag. Math. (N.S.) 28(1), 247–260 (2017)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Creutzig, T., Milas, A.: False theta functions and the Verlinde formula. Adv. Math. 262, 520–545 (2014)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Creutzig, T., Milas, A.: Higher rank partial and false theta functions and representation theory. Adv. Math. 314, 203–227 (2017)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Dasbach, O.T., Lin, X.-S.: On the head and the tail of the colored Jones polynomial. Compos. Math. 142(5), 1332–1342 (2006)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Dasbach, O.T., Lin, X.-S.: A volumish theorem for the Jones polynomial of alternating knots. Pacific J. Math. 231(2), 279–291 (2007)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Elhamdadi, M., Hajij, M.: Pretzel knots and q-series. Osaka J. Math. 54(2), 363–381 (2017)

    MathSciNet  Google Scholar 

  12. 12.

    Frohman, C., Sikora, A.S.: SU(3)-Skein algebras and web on surfaces. arXiv:2002.08151 (2020)

  13. 13.

    Garoufalidis, S., Lê, T.T.Q.: Nahm sums, stability and the colored Jones polynomial. Res. Math. Sci. 2(1), 55 (2015)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Garoufalidis, S., Morton, H., Vuong, T.: The SL3 colored Jones polynomial of the trefoil. Proc. Am. Math. Soc. 141(6), 2209–2220 (2013)

    Article  Google Scholar 

  15. 15.

    Garoufalidis, S., Vuong, T.: A stability conjecture for the colored Jones polynomial. Topology Proc. 49, 211–249 (2017)

    MathSciNet  Google Scholar 

  16. 16.

    Hajij, M.: The tail of a quantum spin network. Ramanujan J. 40 (1), 135–176 (2016)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Jones, V.F.R.: Index for subfactors. Invent. Math. 72(1), 1–25 (1983)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Kauffman, L.H.: State models and the Jones polynomial. Topology 26(3), 395–407 (1987)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Kim, D.: Trihedron coefficients for \(\mathcal {U}_{q}(\mathfrak {s}\mathfrak {l}(3,\mathbb {C}))\). J. Knot Theory Ramifications 15(4), 453–469 (2006)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Kim, D.: Jones-wenzl idempotents for rank 2 simple Lie algebras. Osaka J. Math. 44(3), 691–722 (2007)

    MathSciNet  Google Scholar 

  21. 21.

    Keilthy, A., Osburn, R.: Rogers-ramanujan type identities for alternating knots. J. Number Theory 161, 255–280 (2016)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Kuperberg, G.: The quantum G2 link invariant. Internat. J. Math. 5(1), 61–85 (1994)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Kuperberg, G.: Spiders for rank 2 Lie algebras. Comm. Math. Phys. 180(1), 109–151 (1996)

    MathSciNet  Article  Google Scholar 

  24. 24.

    Lawrence, R.: The PSU(3) invariant of the poincaré homology sphere. In: Proceedings of the Pacific Institute for the Mathematical Sciences Workshop “Invariants of Three-Manifolds” (Calgary, AB, 1999), vol. 127, pp 153–168 (2003)

  25. 25.

    Lickorish, W.B.R.: An Introduction to Knot Theory Graduate Texts in Mathematics, vol. 175. Springer, New York (1997)

    Google Scholar 

  26. 26.

    Ohtsuki, T., Yamada, S.: Quantum SU(3) invariant of 3-manifolds via linear skein theory. J. Knot Theory Ramifications 6(3), 373–404 (1997)

    MathSciNet  Article  Google Scholar 

  27. 27.

    Wenzl, H.: On sequences of projections. C. R. Math. Rep. Acad. Sci. Canada 9(1), 5–9 (1987)

    MathSciNet  Google Scholar 

  28. 28.

    Yuasa, W.: The \(\mathfrak {s}\mathfrak {l}_{3}\) colored Jones polynomials for 2-bridge links. J. Knot Theory Ramifications 26 (7), 1750038, 37 (2017)

    Article  Google Scholar 

  29. 29.

    Yuasa, W.: A q-series identity via the \(\mathfrak {s}\mathfrak {l}_{3}\) colored Jones polynomials for the (2, 2m)-torus link. Proc. Am. Math. Soc. 146(7), 3153–3166 (2018)

    Article  Google Scholar 

Download references


This work was supported by Grant-in-Aid for JSPS Fellows Grant Number 19J00252 and Grant-in-Aid for Early-Career Scientists Grant Number 19K14528.

Author information



Corresponding author

Correspondence to Wataru Yuasa.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yuasa, W. Twist Formulas for One-Row Colored A2 Webs and \(\mathfrak {s}\mathfrak {l}_{3}\) Tails of (2, 2m)-Torus Links. Acta Math Vietnam (2021).

Download citation


  • Colored Jones polynomial
  • False theta series

Mathematics Subject Classification (2010)

  • 57K14
  • 57K16
  • 11F27